Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Midland/Odessa, TX

April 20, 2011Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 20, 2011, 9:08 PM CDT for Pecos County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 9:08 PM CDT (02:08 UTC)
Expired
Apr 20, 2011, 9:45 PM CDT
In force
37 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3519 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS54 KMAF 210208
SVRMAF
TXC371-210245-
/O.NEW.KMAF.SV.W.0005.110421T0208Z-110421T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
908 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 945 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF IRAAN...OR 14 MILES EAST OF BAKERSFIELD...MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  IRAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3074 10183 3086 10215 3101 10219 3102 10217
      3100 10214 3099 10209 3100 10203 3099 10202
      3099 10198 3093 10191 3093 10189 3092 10187
      3089 10188 3087 10185 3081 10183
TIME...MOT...LOC 0209Z 273DEG 20KT 3095 10204

$$
1 follow-up statement
218 
WWUS54 KMAF 210229
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 PM CDT WED APR 20 2011

TXC371-210245-
/O.CON.KMAF.SV.W.0005.000000T0000Z-110421T0245Z/
PECOS TX-
929 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EAST CENTRAL PECOS COUNTY...

AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF IRAAN...OR ABOUT 18 MILES SOUTHEAST OF
MCCAMEY...MOVING EAST AT 25 MPH.

IN ADDITION... A NEW STORM IS DEVELOPING NORTHEAST OF BAKERSFIELD.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3074 10183 3086 10215 3101 10219 3102 10217
      3100 10214 3099 10209 3100 10203 3099 10202
      3099 10198 3093 10191 3093 10189 3092 10187
      3089 10188 3087 10185 3081 10183
TIME...MOT...LOC 0229Z 273DEG 20KT 3096 10198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:27 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 20, 6:27 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM CDT WED APR 20 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A COLD FRONT APPROACHING THE PECOS RIVER WILL CONTINUE TO MOVE TO THE
EASTERN SLOPES OF THE MOUNTAINS OVERNIGHT. GENERALLY EAST TO NORTHEAST
WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH ARE EXPECTED THROUGH THE
EVENING BEFORE DIMINISHING TO AROUND 10 MPH AFTER MIDNIGHT. MVFR CEILINGS
ARE EXPECTED AT ALL TERMINALS EXCEPT KCNM FROM 07Z THROUGH MUCH OF
THURSDAY MORNING.

12

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT WED APR 20 2011/

DISCUSSION...
COMPLICATED FORECAST TODAY CONSIDERING AMBIENT DRY CONDITIONS...
DROUGHT...FIRE WEATHER CONCERNS AND NOW THE POSSIBILITY OF
THUNDERSTORMS.  GRANTED...RAIN CHANCES ARE NOT GREAT DUE TO THE FLOW
ALOFT NOT BEING VERY FAVORABLE FOR THUNDERSTORM DEVELOPMENT...
HOWEVER THE FLOW ALOFT WILL AMPLIFY SOMEWHAT OVER THE WESTERN CONUS
IN THE NEXT COUPLE OF DAYS...AND CONTINUE TO COMPLICATE THE FORECAST
AS MENTIONED ABOVE.  A FRONTAL BOUNDARY SAGGED SOUTH INTO THE AREA
TODAY AND HAS STALLED ALONG A CARLSBAD TO PECOS TO BIG LAKE LINE
THIS AFTERNOON.  HOT TEMPERATURES RESIDED TO THE SOUTH OF THE
BOUNDARY WITH SLIGHTLY LESS WARM BEHIND IT.  MOISTURE WAS POOLING
ALONG THE FRONTAL BOUNDARY WITH DEWPOINTS IN THE UPPER 50S TO LOWER
60S JUST EAST OF THE AREA THIS AFTERNOON.  INSTABILITY WAS HIGH
ALONG AND SOUTH OF THE BOUNDARY WITH CONVECTION ALREADY DEVELOPING
ALONG IT FURTHER EAST.

EXPECT LOW LEVEL MOISTURE TO RUSH WEST NORTHWESTWARD INTO THE CWA
TONIGHT WHILE THE FRONTAL BOUNDARY MOVES SOUTHWESTWARD TO THE HIGHER
TERRAIN.  DESPITE THE FRONT MOVING TO THE HIGHER TERRAIN...MOST
LOCATIONS WILL NOT SEE AN APPRECIABLE COOL DOWN AS THE MOISTURE
MOVES INTO THE AREA.  WE COULD SEE THUNDERSTORMS BACK BUILD INTO THE
CWA THIS EVENING OVER THE SOUTHERN PERMIAN BASIN AND LOWER TRANS
PECOS AS MID LEVEL LAPSE RATES ARE STEEP AND THE CAP WILL WEAKEN A
LITTLE.  A FEW OF THE STORMS COULD BE SEVERE AS INSTABILITY WILL BE
AT LEAST 1000 J/KG AND 0 TO 6 KM BULK SHEAR VECTORS WILL BE AT LEAST
40KT.  COVERAGE IS NOT EXPECTED TO BE GREAT...BUT STILL ANY STORMS
THAT DEVELOP COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.
ADDITIONAL CONVECTION COULD DEVELOP AS A LOW LEVEL JET INCREASES
OVER THE CWA...ON THE ORDER OF 50KT...AND ISENTROPIC UPGLIDE
INCREASES ALONG THE 295K SURFACE.  ALMOST ADDED CONVECTION TO MUCH
OF THE PERMIAN BASIN DUE TO THIS...BUT THINK THERE WILL NOT BE MUCH
MID LEVEL SUPPORT FOR ANYTHING THAT TRIES TO DEVELOP.   WILL HAVE
THE FOLLOWING SHIFT MONITOR.  THE FRONTAL BOUNDARY WILL STAY OVER THE
EASTERN CWA THURSDAY...AND WITH MANY OF THE SAME CONDITIONS
MENTIONED ABOVE...SOME STORMS COULD DEVELOP ALONG IT.  THE POSITION
OF THE FRONTAL BOUNDARY THURSDAY AFTERNOON WILL BE DIFFICULT TO PIN
DOWN AS MODELS HAVE ONLY ADDED TO THE CONFUSION WITH AN ASSORTMENT
OF SOLUTIONS.  DUE TO THE UNCERTAINTY OF THE BOUNDARY POSITION...AND
ANY MID LEVEL SUPPORT...HAVE KEPT ONLY A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST FOR THURSDAY AND THURSDAY EVENING.
ANY STORMS THAT DEVELOP COULD BE SEVERE AS INSTABILITY WILL BE
GREAT...MID LEVEL LAPSE RATES STEEP AND SHEAR JUST AS STRONG AS
TODAY.

WINDS VEER FRIDAY...SO HAVE KEPT FRIDAY DRY FOR THE MOST PART.
HOWEVER...HAVE CONTINUED LOW CHANCES OF THUNDERSTORMS OVER THE
EASTERN HALF OF THE CWA SATURDAY AND SUNDAY AS THE FLOW ALOFT OVER
THE WESTERN CONUS AMPLIFIES SOMEWHAT WITH THE UA TROUGH MOVING OVER
THE AREA SUNDAY.  LATER SHIFTS WILL HAVE TO ADJUST POPS AND TEMPS
ACCORDING TO FURTHER AMPLIFICATION AND BETTER RAIN CHANCES...OR A
FLATTER UPPER TROUGH WHICH WOULD PORTEND LOWER POPS AND MORE FIRE
WEATHER CONCERNS.  BY MONDAY...IT APPEARS THE UA TROUGH WILL PASS BY
THE AREA...POSSIBLY WITH A LITTLE COOLING.  HOWEVER...WINDY
CONDITIONS ARE EXPECTED...AND MORE FIRE WEATHER CONCERNS APPEAR MOST
LIKELY HEADING INTO MID NEXT WEEK.

FIRE WEATHER...
THE COLD FRONT THAT PUSHED THROUGH THE SOUTHEAST NEW MEXICO PLAINS
AND PERMIAN BASIN THIS MORNING HAS BECOME NEARLY STATIONARY ACROSS
THESE LOCATIONS EARLY THIS AFTERNOON. COOLER TEMPERATURES AND HIGHER
DEWPOINTS BEHIND THE FRONT HAVE RESULTED IN EARLY AFTERNOON RH
VALUES RANGING MOSTLY BETWEEN 25-35 PCT BEHIND THE FRONT...WHILE RH
HAS FALLEN INTO THE SINGLE DIGITS AND TEENS ACROSS THE REST OF THE
REGION. CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN RELEGATED TO
THE GUADALUPE MOUNTAINS THROUGH THE REST OF THIS AFTERNOON...WHERE
20 FOOT SPEEDS OF 20 MPH OR GREATER ARE EXPECTED THIS AFTERNOON...
ESPECIALLY IN GAPS AND PASSES. WILL LET THE RED FLAG WARNING RUN ITS
COURSE THROUGH 8 PM MDT. LOW LEVEL MOISTURE WILL SURGE WESTWARD
THROUGH A GOOD PART OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE
TONIGHT...AND RECOVERY WILL FINALLY BE GOOD TO EXCELLENT ACROSS A
GOOD PART OF THE AREA...PARTICULARLY ALONG AND EAST OF THE PECOS
RIVER. HOWEVER...RECOVERY STILL LOOKS TO BE POOR ALONG AND WEST OF
THE MOUNTAINS TONIGHT. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE IN
THE FORECAST ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS
REGION THIS EVENING...SO THERE WILL BE CONCERN OF A FEW LIGHTNING
STRIKES ACROSS THESE LOCATIONS.

THE SURFACE TROUGH IS EXPECTED TO EXTEND THROUGH SOUTHEAST NEW
MEXICO AND SOUTHWEST TEXAS THURSDAY...AND THE LOW LEVEL THERMAL
RIDGE WILL BECOME MOST PRONOUNCED ALONG THESE LOCATIONS. THE DRYLINE
WILL ADVANCE EASTWARD AND WILL BE POSITIONED ACROSS THE PERMIAN
BASIN AND LOWER TRANS PECOS DURING THE AFTERNOON. RH WILL AGAIN FALL
INTO THE SINGLE DIGITS TO LOWER TEENS WEST OF THE DRYLINE THURSDAY
AFTERNOON...BUT WILL STAY ABOVE 30 PERCENT TO THE EAST OF THE
DRYLINE. GUSTY SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE VAN HORN
CORRIDOR...GUADALUPE MOUNTAINS...AND PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS...AND WILL CONTINUE THE RED FLAG WARNING THERE
THURSDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF STORMS ALONG
AND EAST OF THE DRYLINE THURSDAY AFTERNOON...FROM THE PERMIAN BASIN
TO THE STOCKTON PLATEAU/LOWER TRANS PECOS.

A SIMILAR STORY IS EXPECTED FRIDAY...EXCEPT THE DRYLINE SHOULD PUSH
FARTHER EASTWARD THROUGH ALL BUT THE FAR EASTERN BASIN AND LOWER
TRANS PECOS REGION BY FRIDAY AFTERNOON. RH VALUES OF 10 PCT OR LESS
WILL BE A GOOD BET ACROSS MOST OF THE FORECAST AREA FRIDAY
AFTERNOON...WITH THE EXCEPTION OF RH OF 30 PCT OR BETTER FROM THE
FAR EASTERN BASIN TO THE LOWER TRANS PECOS. GUSTY SOUTHWESTERLY
WINDS WILL DEVELOP BEHIND THE DRYLINE...AND 20 FOOT WIND SPEEDS OF
20 MPH OR BETTER WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...VAN
HORN CORRIDOR...AND SOUTHEAST NEW MEXICO PLAINS...WHERE WE WILL
ISSUE A FIRE WEATHER WATCH FRIDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES... GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

21/67
Hazardous weather outlook, Apr 20, 2:34 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT WED APR 20 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
234 PM CDT WED APR 20 2011 /134 PM MDT WED APR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN LOW
ROLLING PLAINS...THE EASTERN PERMIAN BASIN...AND THE LOWER TRANS
PECOS REGION. A FEW STORMS THAT DEVELOP COULD BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. FREQUENT
LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL ALSO ACCOMPANY STORMS
THAT DEVELOP.

GUSTY WESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND EXTREME
FIRE DANGER WILL CONTINUE TO BRING CRITICAL FIRE WEATHER
CONDITIONS TO THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING.
A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND
EXTREME FIRE DANGER WILL BRING A CRITICAL FIRE WEATHER POTENTIAL
TO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND
VAN HORN CORRIDOR THURSDAY AND FRIDAY. A RED FLAG WARNING IS IN
EFFECT THURSDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR
THESE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS IN THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS
REGION SHOULD MONITOR WEATHER CONDITIONS LATE THIS AFTERNOON
THROUGH TONIGHT. ACTIVATION MAY BE REQUESTED IF SEVERE WEATHER
DEVELOPS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 20, 8:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 PM CDT WED APR 20 2011

TXZ075-210130-
PECOS-
807 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS COUNTY UNTIL 830 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF IRAAN AT 806 PM
CDT...MOVING NORTH AT 15 MPH.

THIS STORM WILL CROSS U.S. HIGHWAY 190 IN EXTREME EASTERN PECOS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Apr 20, 9:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 PM CDT WED APR 20 2011

TXZ069-075-210230-
PECOS-UPTON-
904 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PECOS AND SOUTHEASTERN UPTON COUNTIES UNTIL
930 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 12 MILES WEST OF IRAAN AT
904 PM CDT...MOVING EAST AT 15 MPH.  THIS STORM SHOULD MOVE NORTH OF
IRAAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:21 PM CDTSevere Thunderstorm WarningMAFPecos34 min
Apr 21, 4:41 AM CDTRed Flag WarningMAF40 hr
Apr 21, 5:12 AM CDTHigh Wind WatchMAF10 hr
Apr 21, 3:29 PM CDTSevere Thunderstorm WarningMAFPecos61 min
Apr 21, 4:18 PM CDTTornado WarningMAFPecos, Terrell57 min
Apr 21, 5:14 PM CDTTornado WarningMAFPecos61 min
Apr 21, 5:47 PM CDTTornado WarningMAFPecos, Terrell58 min
Apr 21, 6:01 PM CDTSevere Thunderstorm WarningMAFScurry14 min
Apr 21, 6:45 PM CDTTornado WarningMAFTerrell60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.